• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

Safety

  • Print
  • Share
  • E-mail

Recall -- Firm Press Release

FDA posts press releases and other notices of recalls and market withdrawals from the firms involved as a service to consumers, the media, and other interested parties. FDA does not endorse either the product or the company.

Disetronic Medical Systems, Inc. Announces a Voluntary Recall of the D-TRON Adapters, Used With the D-TRONplus Insulin Pump

Contact:
Doyia Turner
317-521-7252

FOR IMMEDIATE RELEASE -- Indianapolis, IN -- July 29, 2005 -- Disetronic Medical Systems, Inc., Fishers, Indiana is announcing a voluntary nationwide recall of its D-TRON adapters, used with the D-TRONplus insulin pump, because they can potentially over-deliver a maximum amount of up to 1.8 I.U. of insulin. Use of these recalled adapters may pose a potential life-threatening situation to certain children using the pump. Other users who are insulin sensitive may also be at increased risk. The affected D-TRON adapters are part number REF 3000803, Lots 4013674 through 4022628. Other adapter lots are not affected.

The root cause of this issue is a sporadic failure of a valve inside the D-TRON adapter to close completely, which can result in a potential over-delivery of a maximum amount of up to 1.8 I.U. of insulin. This may occur up to 15 minutes after replacing the adapter and priming the set. If this situation occurs, the pump will give an A-4 alarm and will continue to deliver insulin. Over infusion may also occur with no alarm if the pressure does not drop below the alarm threshold nevertheless we did not have any reports of such cases. If an A-4 alarm sounds the caregiver should check blood glucose levels, take other actions as indicated in the D-TRONplus insulin pump manual, and consult with their health care team if necessary. If the patient has symptoms that cause the caregiver to be concerned that over infusion may have occurred without an alarm, the caregiver should take similar measures. Signs and symptoms of excessive insulin dosing may include: sweating, thirst, confusion, nausea and loss of consciousness. There have been no reports of injury or death associated with the use of the affected D-TRON adapters.

Disetronic has notified the caregivers and physicians of the pump users 13 years of age and under to immediately discontinue the use of the affected adapters. These caregivers have also been provided with new D-TRONplus adapters, which can be identified by the part number. The new part number is located on each adapter and is REF 04574826001. Only adapters that are not affected by the recall are now being shipped by Disetronic, in order to ensure that customers of all ages will have the new adapters as soon as possible. Approximately 110 D-TRONplus insulin pumps are in use by children age 13 years and younger in the United States.

Users should contact the Disetronic Pump User Support Group for information regarding replacement of affected D-TRON adapters at 1-800-688-4578. Users, caregivers and physicians who have questions about the recall may contact Disetronic Medical Systems, Inc. at 1-800-688-4578 24-hours a day, 365 days a year or visit http://www.disetronic-usa.com. If you are a physician or a patient who has experienced a problem with any of these insulin pump adapters, please send a report to FDA’s MedWatch program and to Disetronic. 

####

RSS Feed for FDA Recalls Information [what's this?]